MAUDE Adverse Event Report: BIO-RAD MEDICAL DIAGNOSTICS GMBH ERYTYPE S ABD+REV A1,B

BIO-RAD MEDICAL DIAGNOSTICS GMBH ERYTYPE S ABD+REV A1,B
Catalog Number 806127100
Medical Device Problem Code False Positive Result (1227)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/12/2023
Type of Reportable Event Malfunction
Event or Problem Description
The customer reported a false positive reaction of one patient sample with the anti-b of erytype s abd+rev.A1, b on tango infinity.The reverse typing and the rh(d) determination of the patient sample were correct.The previous history for the patient was blood group a rh(d) positive.The customer stated that the patient sample was retested on their second tango infinity s/n (b)(6) and typed correctly as blood group a rh(d) positive.The patient sample was retested in the tube test and typed a rh(d) positive.Furthermore, the customer retested the patient sample on tango infinity (b)(6), the instrument which yielded the false positive reaction.The sample was correctly typed as blood group a rh(d) positive.Due to the discrepancy between the forward testing and the reverse typing of the patient sample in question the tango infinity did not generate a blood group result.Therefore, no incorrect blood group result was released to the customer.The customer did not provide the complaint sample of the supposedly defective lot for investigational testing nor the patient sample in question.Therefore, our quality control laboratory tested their retention sample with different donor samples on tango infinity.All positive and negative reactions were correct.We did not observe any false positive reaction in the anti-b.A review of the batch record documentation showed no irregularities which might have negatively affected the quality of the allegedly defective lot.Result images of the affected tango infinity have been provided.Our investigation for any isse relevant anoalies is still ongoing.Further information was requested.
 
Additional Manufacturer Narrative
This is our initial report on this incident.
 
Additional Manufacturer Narrative
This is our final report on this incident.
 
Event or Problem Description
The customer reported a false positive reaction of one patient sample with the anti-b of erytype s abd+rev.A1, b on tango infinity.The reverse typing and the rh(d) determination of the patient sample were correct.The previous history for the patient was blood group a rh(d) positive.The customer stated that the patient sample was retested on their second tango infinity s/n (b)(6) and typed correctly as blood group a rh(d) positive.The patient sample was retested in the tube test and typed as a rh(d) positive.Furthermore, the customer retested the patient sample on tango infinity (b)(6), the instrument which yielded the false positive reaction.The sample was correctly typed as blood group a rh(d) positive.Due to the discrepancy between the forward testing and the reverse typing of the patient sample in question the tango infinity did not generate a blood group result.Therefore, no incorrect blood group result was released to the customer.The customer did not provide the complaint sample of the supposedly defective lot for investigational testing nor the patient sample tht had caused the false positive test result.But the customer provided their screenshots of the tango infinity testing and the images confirmed the described issue.Because no product sample of the allegedly defective lot of erytype s abd+rev a1,b was returned by the customer, our quality control laboratory tested their retention sample with different donor samples on tango infinity.All positive and negative reactions were correct.We did not observe any false positive reaction in the anti-b.A review of the batch record documentation showed no irregularities which might have negatively affected the quality of the allegedly defective lot.The provided logfiles of the affected tango infinity were analyzed.All the device logfiles did not show any sign of a processing step out of specification.A field service engineer was dispatched to inspected the affected instrument.All pipetting steps were checked, as were the strip transport through the instrument and the strip transport (well by well) in measurement.There was no indication for an issue of the instrument.A potential possible cause might by a carry over at the centrifuge incubator transition, so the field service engineer was advised to check this transition.The field service engineer stated that the transition is smooth.Based on the investigation the complaint was classified as confirmed - upp (unexpected product performance).The complaint sample was not available, and the retention sample reacted as expected.The customer did not provide the patient sample that caused the false positive.But the customer provided the screenshots of the tango infinity testing which showed the described issue.Due to this the complaint had to be classified as confirmed - upp.We did not find any indication an instrument issue.Logfiles were clean, and the field service engineer checked the centrifuge incubator transition.We were informed that the false positive reaction was a single event.Based on our investigation the root cause of the single false positive result at the customer's site remained unknown and cannot be explained.

Brand Name
ERYTYPE S ABD+REV A1,B
Common Device Name
ERYTYPE S ABD+REV A1,B
Manufacturer (Section D)
BIO-RAD MEDICAL DIAGNOSTICS GMBH
industriestrasse 1
dreieich, 63303
GM  63303
Manufacturer Contact
martina benkert
industriestrasse 1
dreieich, 63303
GM   63303
MDR Report Key17893874
Report Number9610824-2023-00056
Device Sequence Number19446394
Product Code QHR
UDI-Device Identifier07611969952274
UDI-Public(01)07611969952274(17)240317(10)9238090
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
125094
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/25/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/17/2024
Device Catalogue Number806127100
Device Lot Number9238090
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/12/2023
Supplement Date Received by Manufacturer09/12/2023
Initial Report FDA Received Date10/09/2023
Supplement Report FDA Received Date10/25/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
TANGO INFINITY, SN (B)(6); TANGO INFINITY, SN (B)(6); TANGO INFINITY, SN (B)(6); TANGO INFINITY, SN (B)(6)
Patient SexUnknown